Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 149, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 21, 2001, 1:53 PM CDT for Hardin County, Tennessee. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 21, 2001, 1:53 PM CDT (18:53 UTC)
- Expired
- Jun 21, 2001, 2:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Hardin County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 2:15 PM CDT | Thunderstorm Wind | Savannah, TN | Numerous trees and power lines were knocked down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 1:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 458 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1390 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 211854 SVRMEM TNC071-211930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 153 PM CDT THU JUN 21 2001 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARDIN COUNTY IN SOUTHWEST TENNESSEE * UNTIL 230 PM CDT. * AT 150 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTH OF SAVANNAH...MOVING NORTHEAST AT 35 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 230 PM CDT INCLUDE... SAVANNAH... OLIVE HILL... .DAMAGING WINDS AND LARGE HAIL ARE LIKELY WITH THIS STORM. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. LAT...LON 3534 8836 3502 8834 3508 8801 3537 8806
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 11:15 AM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jun 21, 11:15 AM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1115 AM CDT THU JUN 21 2001 SURFACE LOW NOW OVER INDIANA W/ AN ASSOCIATED COLD FRONT STRETCHING INTO SOUTHWEST HALF OF MISSOURI INTO OKLAHOMA. COLD FRONT WILL MOVE INTO THE FA LATER TODAY. AS OF RIGHT NOW THE CURRENT FORECASTS LOOKS GOOD. AREA OF SHOWERS BOTH WEAKENING AND DIMINISHING AT THE CURRENT TIME OVR ARKANSAS. BUT AN OUTFLOW BOUNDARY IS CURRENTLY PRODUCING SOME SCATTERED TSRA AHEAD OF THE RAIN (ACROSS EAST ARKANSAS AND NOW INTO W. TN). TEMPERATURES WILL HOLD OFF IN THE JBR GROUP AND WILL STILL RISE SOME MORE ELSEWHERE...WHICH WILL BE INLINE W/ FORECASTS. AT THIS TIME NO UPDATES ARE PLANNED. UPDATES MAY BE ISSUED LATER TODAY TO REMOVE BECOMINGS OR TO ADJUST PRECIP COVERAGE. .MEG...NONE.
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.